Alert archive / Wisconsin / Flash Flood Warnings in 2003
Flash Flood Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 30, 2003, 7:27 PM CDT for Winnebago County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 7:27 PM CDT (00:27 UTC)
- Expired
- Jul 30, 2003, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 50 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGRB 310028
FFWGRB
WIC139-310230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
727 PM CDT WED JUL 30 2003
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WINNEBAGO COUNTY IN WISCONSIN
* UNTIL 930 PM CDT
* AT 727 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS WITH TORRENTIAL RAIN. THE STORMS WERE CENTERED
NEAR NEENAH AND MENASHA...AND WERE SLOWING MOVING EAST.
* RADAR ESTIMATES INDICATED THAT UP TO 5 INCHES OF RAIN HAD FALLEN IN
THIS AREA. THE MOVEMENT OF THE STORMS WILL RESULT IN MORE RAIN
FALLING OVER AREAS WHICH ALREADY RECEIVED HEAVY RAIN. ANOTHER 1 TO
2 INCHES OF RAIN IS LIKELY IN THIS AREA. SOME LOCATIONS WHICH
ARE AT HIGH RISK OF FLASH FLOODING INCLUDE...MENASHA AND NEENAH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4425 8839 4406 8839 4405 8854 4406 8870
4424 8871
$$
JKL3 follow-up statements
000 WGUS73 KGRB 310047 FFSGRB WIC009-015-071-139-310145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 741 PM CDT WED JUL 30 2003 ...SERIOUS FLOODING SITUATION OVER EAST-CENTRAL WISCONSIN... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS WITH TORRENTIAL RAIN ACROSS EAST-CENTRAL WISCONSIN. THE STORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAIN. A FLASH FLOOD WARNING IS IN EFFECT UNTIL 930 PM FOR NORTHERN WINNEBAGO COUNTY. A FLASH FLOOD WARNING IS IN EFFECT UNTIL 1015 PM FOR EXTREME SOUTHERN BROWN...NORTHERN AND CENTRAL MANITOWOC...NORTHERN AND CENTRAL CALUMET COUNTIES. WEATHER OBSERVERS INDICATED THAT 2 TO 5 INCHES OF RAIN HAD FALLEN IN THIS AREA. THE MOVEMENT OF THE STORMS WILL RESULT IN MORE RAIN FALLING OVER AREAS WHICH ALREADY RECEIVED HEAVY RAIN. ANOTHER 2 TO 3 INCHES OF RAIN IS LIKELY. FLOODING WILL CONTINUE IN NEENAH...MENASHA...DARBOY...AND THE TOWN OF HARRISON. FLOODING IS EXPECTED ACROSS FAR SOUTHERN BROWN COUNTY AND NORTHERN MANITOWOC COUNTY AS WELL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ JKL
000 WGUS73 KGRB 310123 FFSGRB WIC015-071-139-310315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 825 PM CDT WED JUL 30 2003 ...SERIOUS FLOODING SITUATION ACROSS EAST-CENTRAL WISCONSIN... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT THUNDERSTORMS WITH VERY HEAVY RAIN. THE STORMS EXTENDED FROM NORTHERN CALUMET COUNTY INTO SOUTHERN BROWN AND NORTHERN MANITOWOC COUNTIES. A FLASH FLOOD WARNING IS IN EFFECT FOR NORTHERN AND CENTRAL MANITOWOC...NORTHERN AND CENTRAL CALUMET...AND NORTHERN WINNEBAGO COUNTIES UNTIL 1015 PM. OTHER THUNDERSTORMS WERE ACROSS OUTAGAMIE AND NORTHERN BROWN COUNTIES. FLASH FLOOD WARNINGS FOR OUTAGAMIE AND BROWN COUNTIES ARE IN EFFECT UNTIL 1115 PM. WEATHER OBSERVERS AND DOPPLER RADAR INDICATE AS MUCH AS 4 TO 7 INCHES OF RAIN HAD FALLEN IN THIS AREA. THE MOVEMENT OF THE STORMS WILL RESULT IN MORE RAIN FALLING OVER AREAS WHICH ALREADY FLOODING. ANOTHER 2 TO 3 INCHES OF RAIN IS LIKELY IN THE WARNING AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ JKL
000 WGUS73 KGRB 310203 FFSGRB WIC015-071-139-310315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT WED JUL 30 2003 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR A PORTION OF EAST-CENTRAL WISCONSIN... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS WITH TORRENTIAL RAIN. THE STORMS EXTENDED FROM BROWN AND MANITOWOC COUNTIES WEST INTO WAUPACA AND WAUSHARA COUNTIES. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM FOR NORTHERN WINNEBAGO COUNTY. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM FOR NORTHERN AND CENTRAL CALUMET...AND NORTHERN AND CENTRAL MANITOWOC COUNTIES. AREAS THAT ARE AT RISK OF ADDITIONAL FLOODING INCLUDE MENASHA...DARBOY AND THE TOWN OF HARRISON. THIS IS A PARTICULARLY SERIOUS FLOODING SITUATION IN NORTHEAST WINNEBAGO AND NORTHERN CALUMET COUNTIES. RADAR INDICATED THAT 4 TO 7 INCHES OF RAIN HAD FALLEN IN THIS AREA. THE MOVEMENT OF THE STORMS WILL RESULT IN MORE RAIN FALLING OVER AREAS WHICH ALREADY RECEIVED HEAVY RAIN AND FLOODING. ANOTHER 1 TO 2 INCHES OF RAIN IS LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. $$ JKL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:00 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT WED JUL 30 2003 TIME AT A PREMIUM WITH SEVERE TSTMS DEVELOPING OVER E-C WI. SVR THREAT TNGT TWO FOLD. TSTMS IN E-C WI POSE A THREAT NOW...BUT EXPECT MORE CONVECTIVE DEVELOPMENT ACRS N-C WI LATER AS UPR LOW ARRIVES. WL BE SENDING 4 PM PKG EARLY. OTHERWISE...VERY PERSISTENT PATTERN WITH UPR RIDGE OVER THE WRN CONUS AND TROF IN THE ERN CONUS WL CONTINUE THROUGHOUT THIS FCST CYCLE. ONLY CHG AFFECTING THE FCST AREA WL BE A VERY SLOW PROGRESSION AND FILLING OF THE ERN TROF. THE UPR TROF ACRS THE RGN WL BRING A PERIOD OF UNSETTLED WX. HARD TO RULE OUT CHC OF RAIN ANY TIME DURING THE FCST...THOUGH COVERAGE OF PCPN SHOULD GRADUALLY DECR AS THE TROF FILLS/SHIFTS EWD. CLDS WL LIKELY KEEP MIN TEMPS NR OR A BIT ABV NORMAL...BUT AFTN HIGHS SHOULD BE A BIT BLO NORMAL. NOT ABLE TO ADD MUCH RESOLUTION TO THE FCST GIVEN THE UPR TROF EXPECTED TO BE ACRS THE AREA THROUGHOUT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 30, 6:00 AM CDT, 13 hours 27 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF NORTH-CENTRAL AND NORTHEAST WISCONSIN TODAY AND TONIGHT. THUNDERSTORMS AHEAD OF A MID LEVEL TROUGH AND SLOW MOVING COLD FRONT WILL MAKE THEIR WAY ACROSS THE FORECAST AREA TODAY AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH SOME OF THE STRONGEST STORMS. THE BEST CHANCE OF SEVERE STORMS IS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL CIRCULATION IS EXPECTED TO MOVE INTO THE NORTHERN PLAINS ON WEDNESDAY AND INTO THE WESTERN GREAT LAKES REGION ON THURSDAY. THIS SYSTEM WILL LINGER THROUGHOUT THE WEEKEND. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD MAY BE NEEDED LATER TODAY OR TONIGHT. MG WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 30, 6:10 PM CDT, 1 hour 17 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 610 PM CDT WED JUL 30 2003 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM... SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. SOME STORMS MAY CONTAIN WIND GUSTS OVER 50 MPH...LARGE HAIL...AND FLOODING RAINS. THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN UNTIL 8 PM. ANYONE WITH OUTDOOR ACTIVITIES SHOULD PLAN TO MOVE TO A PLACE OF SAFETY IF SEVERE WEATHER THREATENS. JKL WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 30, 6:20 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
620 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM APPLETON WI .75 INCH HAIL
07/30/03 OUTAGAMIE SOUTH SIDE OF TOWN. REPORT
FROM EMERG MANAGER.
0619 PM MENASHA WI 1.25 INCH HAIL
07/30/03 WINNEBAGO REPORT FROM EMERG MANAGER.
JKLLocal storm report, Jul 30, 6:34 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 PM MENASHA WI FLOODING
07/30/03 WINNEBAGO 8 INCHES OF WATER OVER
STREETS IN MENASHA.
REPORT FROM SKYWARN SPOTTER.
ALSO 3/4 INCH HAIL.
JKLLocal storm report, Jul 30, 6:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
643 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM APPLETON WI FLOODING
07/30/03 OUTAGAMIE 2 TO 3 FEET OF WATER ON
ROADS. REPORT FROM SKYWARN
SPOTTER.
JKL/GRALocal storm report, Jul 30, 6:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
649 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM HARRISON WI FLOODING
07/30/03 CALUMET WATER UP TO MAIL BOXES.
SEVERAL ROADS CLOSED IN
TOWN OF HARRISON.
JKL/RMLocal storm report, Jul 30, 7:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0657 PM APPLETON WI FLOODING
07/30/03 CALUMET 2 TO 3 FEET OF WATER ON
ROADS ON SOUTH SIDE OF
APPLETON. REPORT FROM
SKYWARN SPOTTER.
0700 PM MENASHA WI FLOODING
07/30/03 WINNEBAGO WATER UP TO CAR WINDOWS ON
CORNER OF ONEIDA ST AND
MANITOWOC RD. REPORT FROM
SKYWARN SPOTTER.
0700 PM HARRISON WI .75 INCH HAIL
07/30/03 CALUMET REPORT FROM SKYWARN
SPOTTER.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:17 PM CDT | Flash Flood Warning | GRB | Brown, Calumet, Manitowoc | 3 hr |
| Jul 30, 8:18 PM CDT | Flash Flood Warning | GRB | Brown, Outagamie | 3 hr |
| Jul 31, 1:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 44 min |
| Jul 31, 2:04 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 41 min |
| Jul 31, 2:19 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 41 min |
| Jul 31, 2:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 49 min |
| Jul 31, 3:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 48 min |
| Jul 31, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 54 min |
| Jul 31, 4:06 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 54 min |
| Jul 31, 4:21 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jul 31, 4:21 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jul 31, 5:31 PM CDT | Special Marine Warning | GRB | 74 min | |
| Jul 31, 6:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 33 min |
| Jul 31, 6:43 PM CDT | Special Marine Warning | GRB | 47 min |
Nearby
Flash Flood Warnings in Wisconsin, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.